MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION SOLO HIGH BACK SLING; LIFT PATIENT NON AC POWERED

BAXTER HEALTHCARE CORPORATION SOLO HIGH BACK SLING; LIFT PATIENT NON AC POWERED
Model Number 3525915
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the liko solo high back sling broke during a patient transfer.It was noted that the patient had fallen out of bed and needed to be lifted back into bed as they could not stand on their legs.The staff placed the sling and connected it to the lift, however, when the transfer was initiated, a loud bang was heard as the sling had broken at the seams.Fortunately, the patient was not too high above the floor, however, due to their weight, they fell hard on their shoulder region.The patient subsequently had an x-ray or ct scan of their shoulder (reporter could not remember), which showed a small fracture that had to be treated conservatively.
 
Additional Manufacturer Narrative
Solo highback sling is designed for adaptation to patients without the need for individual adjustments.Solo highback sling provides support for the entire body, and gives a slightly reclined sitting posture, which is appropriate for patients with poor torso stability.Solo highback sling is recommended for lifting to and from the bed, wheelchair or toilet.A shoulder fracture occurs when any of the three bones in the shoulder joint (humerus, clavicle, or scapula) break.Common causes include trauma from falls, accidents, or sports injuries.Treatment may involve wearing a brace or sling, and surgery may be necessary.In this event, it was reported that a patient sustained a shoulder fracture as a result of fall that occurred with a liko solo high back sling and required conservative treatment to preclude a permanent impairment of a body function or permanent damage to a body structure, concluding that a serious injury occurred.Additionally, the exact cause of the reported event is unknown, and a use error/misuse of the device cannot be excluded.During follow up with the customer, it was confirmed that the device has been discarded and is not available to be returned for investigation.Therefore a root cause of the reported issue can not be confirmed.However if the sling were to break at the seams during a patient transfer, it could lead to serious injury or death.Baxter is reporting this event.

Brand Name
SOLO HIGH BACK SLING
Common Device Name
LIFT PATIENT NON AC POWERED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
LIKO AB
nedre vagen 100
lulea 975 9 2
SW   975 92
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key21642687
Report Number8030916-2025-00054
Device Sequence Number7574116
Product Code FSA
UDI-Device Identifier00887761983403
UDI-Public(01)00887761983403
Combination Product (Y/N)N
Initial Reporter CountryDA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number3525915
Device Catalogue Number3525915-2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale